Marcos Sanchez is a 54-year-old Hispanic man. He is a newly diagnosed Parkinson disease patient. He is currently taking carbidopa/levodopa (Sinemet) 300 mg three times a day. He presents at the clinic for follow-up and has some questions about his disease state and medication. (Learning Objectives 3, 5) Mr. Sanchez knows that the symptoms of parkinsonism are caused by a depletion of dopamine in the central nervous system. He wants to know why he cannot just be given dopamine to supplement the deficiency. Why can’t the patient be given dopamine to supplement the deficiency? As this is a follow-up visit for Mr. Sanchez, what should the nurse’s ongoing assessment include? Mr. Sanchez will have to take carbidopa/levodopa (Sinemet) for the rest of his life to control the symptoms of Parkinson disease. Patients taking carbidopa/levodopa (Sinemet) may develop the on-off phenomenon. What is the on-off phenomenon and how can it be managed?